The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Newly diagnosed

Hi all,
Just diagnosed with vestibular migraines after a 2 year odyssey.
Saw multiple specialists and had multiple studies.
Started on sertraline.
Appreciate any words of advice?
Any particular side effects I should look out for with sertraline?
Thank you
Cheers,

Peter

2 Likes

Welcome Peter. Sorry to have to welcome another sufferer.

Sertraline is far from rare but it’s not in that common use. Medication mention count in User Cards

As you can see though we do have some members using it.

Hi Peter, sorry you are here but glad you are getting on a treatment. I take pizotifen for MAV but my eldest child has taken a low dose of sertraline for anxiety in the past ( in her early 20’s) and she had no problems with it except that she felt a bit nauseous for the first week or so but admitted that it may have been down to anxiety about taking a med rather than a side effect of the drug itself. I do hope you have no issues.

In general for MAV (rather than Sertraline specific) I would say to give the drug a good go (unless the side effects are too bad) it can take a while for effects to kick in. Stay hopeful, there are lots of drugs to try if Sertraline doesn’t work. Also, hard to do, but try to not to panic when you have a bad day or relapse. You will improve. Go easy on yourself.

4 Likes